# SDR R61A201207210380

- Difficulty date: July 21, 2012
- Submitted: August 21, 2012
- Operation: Air carrier
- Aircraft: N829MD
- Make and model: Emb ERJ 170-100SU
- Aircraft serial: 17000049
- Aircraft time: 17,667 hours, 13,527 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Heat Exchanger
- Part number: 10018582
- Part serial: 0636
- Condition: Faulty
- Location: Ac Bay
- Part time: 5,256 hours, 4,049 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE CAPTAIN STATED THAT ON CLIMBOUT AT 1500 FEET HE SMELLED A STRONG ELECTRICAL SMOKE ODOR.  A FEW MINUTES LATER THE FLIGHT ATTENDANTS CONFIRMED SUSPICION.  CAPTAIN DECLARED AN EMERGENCY AND LANDED BACK INTO DCA.  EMERGENCY EQUIPMENT MET THE AIRCRAFT AND THE AIRCRAFT WAS TOWED BACK TO THE GATE.  MX REPORTS THEY DID RE-PRODUCE THE PACK 2 FAIL AND THE SMELL.  MX SAW SOME CMC FAULTS REGARDING THE CPCS CONTROLLER.  MX WANTS TO ENSURE THE PRESSURIZATION IS OK.  MX PRESSURIZING THE AIRCRAFT.  CONFIRMED PACK 2 WAS AT FAULT.  NO VISIBLE SMOKE PRESENT ONLY BURNING SMELL.  MX R&R'D HEAT EXCHANGER AND ACM PER EMB AMM.
